STUDIES CONFIRM THE HEALTH RISKS AND DANGERS OF TAKING PAIN KILLERS FOR YOUR MIGRAINE HEADACHES.

December 17th, 2011

Prescription pain killers such as Vicodin (hydrocodone) OxyContin (oxycodone), Opana (oxymorphone) and methadone can cause significant rebound headaches in chronic migraineurs who use these drugs.

The over-use of these drugs is alarming. There were enough prescriptions written for these drugs in 2010 to medicate every adult in America, around the clock for a month. The drug companies are laughing all the way to the bank.

In 1999, 4000 deaths due to these drugs were reported. Just 9 years later that number increased more than 350% to 15,000.

We are the most medicated country in the world, yet our life expectancy is not even in the top 40 countries of the world.  Our medical insurance costs are the highest in the world, but we are nowhere near the healthiest people in the world.

Now additional studies are showing that triptan drugs like Imitrex, Zomig, Frova, Maxalt and Relpax, which are used to try to reduce the pain of migraines, are dangerous for people with heart disease.  The drugs constrict arteries which is a dangerous mechanism for people with heart problems.

Yet the study reports that physicians are prescribing these drugs to people with heart problems who shouldn’t be taking them. In fact the study reported that 22% of people with heart conditions were prescribed a triptan during one year.

A well-known headache physician, Stewart Tepper of the Cleveland Clinic reporting for WebMD states, “That figure is very upsetting, I never would have thought it was that high.”

Add this concern to the fact that if over-used, these drugs cause additional migraines to occur as rebound headaches due to medication over-use, and it becomes clear that getting off of these drugs and preventing migraines from happening in the first place, should be the goal of all chronic migraine sufferers.

Go to ww.migrelief.com  to start on your drug free pathway to finally controlling your migraines.

 

Curt Hendrix, M.S., C.C.N., C.N.S.